Pennsylvania, 2003Damaging Winds in Pennsylvania, September 27, 2003
September 27, 2003 · NWS CLE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 26, 8:25 PM EST, 6 hours 5 minutes earlier.
Area forecast discussion, Sep 26, 8:25 PM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT FRI SEP 26 2003
INSTABILITY CURRENTLY CONFINED SOUTH OF I-70 BUT SOUTH WIND
CONTINUES AHD OF FNT WITH STG DYNAMICS ALOFT. STORMS MOVG E ALMOST
40 KTS. SOME EMBEDDED SUPERCELLS IN LINE. MESO LOW DVLPG ON CDFNT NR
LWR OH VLY PARTLY IN RESPONSE TO PRES FALLS FN STG STORMS IN
VICINITY. ULTIMATELY THE SOUTH END OF FNT MAY TAKE OVER LATER
TONIGHT. GOOD SHEAR PROFILE ON 00Z SOUNDINGS. CLUSTERS OF CELLS AHD
OF MAIN BAND WL HAVE TO BE WATCHED MOST CLOSELY NEXT FEW HOURS. NEW
TORNADO BOX WL CATCH W COUNTIES. WL UPDATE ZONES AND INCLUDE WATCH.
BELIEVE OUR SATURDAY FCST TOO PESSIMISTIC AS DRY AIR AND SUBSIDENCE
SWEEPING IN BHND FNT AND WORST CASE SCENARIO IS FOR A FEW
INSTABILITY SHOWERS DVLPG DURING THE AFTRN ALTHO IT WL BE BLUSTERY
AND COOLER. WL TRY TO FRESHEN WORDING A BIT IF I HAVE TIME. UPDATE
AS SOON AS POSSIBLE.
.CLE...
OH...NONE.
PA...NONE.
KOSARIK
Hazardous weather outlook, Sep 26, 4:15 AM EST, 22 hours 15 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
510 AM EDT THU SEP 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT
ASSOCIATED WITH A WARM FRONT AND A COLD FRONT THAT WILL MOVE THROUGH
THE AREA. THE CONDITIONS MAY BE RIGHT FOR A TORNADO. OTHERWISE THE
THREAT IS FOR DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
KIELTYKA
In the hours before
Special weather statement, Sep 27, 12:10 AM EST, 2 hours 20 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
110 AM EDT SAT SEP 27 2003
TORNADO WATCH 993 HAS REPLACED TORNADO WATCH 992. TORNADO WATCH 992
IS NO LONGER IN EFFECT SO THE TORNADO WATCH FOR MOST OF NORTHWEST
OHIO HAS BEEN CANCELED. TORNADO WATCH 993 FOR NORTH CENTRAL OHIO...
NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA IS IN EFFECT UNTIL 6 AM
EDT.
SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA EARLY THIS MORNING
AHEAD OF A STRONG COLD FRONT. THE STORMS COULD PRODUCE DAMAGING WINDS
AND LARGE HAIL AND ISOLATED TORNADOES. TREES AND POWER POLES HAVE
BEEN DOWNED BY THE STORMS EARLIER TONIGHT.
KOSARIK
Thunderstorm Wind, Erie
- When
- September 27, 2:30 AM EST
- Where
- Erie County, Erie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.117, -80.083
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Crawford
- When
- September 27, 4:20 AM EST
- Where
- Crawford County, Conneaut Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.600, -80.300
Thunderstorm winds downed a few large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, September 27, 2003$27,000 · 50 kt wind · 5 events
- Flood and Heavy Rain in New York, September 27 to 28, 2003$25,000 · 4 events
- Damaging Wind in Tennessee, September 27, 2003$15,000 · 55 kt wind · 1 event
- Lightning Strike in New York, September 27, 20031 injured · $5,000 · 1 event
- Flooding in Indiana, September 27 to 30, 20038 events
- Flash Flooding and Damaging Winds in Virginia, September 27, 200360 kt wind · 5 events
- Damaging Winds in Kentucky, September 27, 200360 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Erie, September 27, 20033 events
- Damaging Winds in Tennessee, September 27, 200351 kt wind · 2 events
- Waterspouts in Lake Michigan, September 27, 20032 events
- Flash Flood and Hail in Maryland, September 27, 20031 in hail · 2 events
- Damaging Wind in Indiana, September 27, 200350 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338035, 5338036.